MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during an unspecified procedure, the tip of a cxi support catheter was found to be broken.The device did not make patient contact.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to use during an unspecified procedure, the tip of a cxi support catheter was found to be broken.The device did not make patient contact.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation in a prior to use condition.The catheter tip was bent/broken 4mm from the distal tip.Results from the tip measurement of the device were consistent with the reported tip separation.Examination of the returned device and communication with internal personnel suggests that it is possible that the complaint device was manufactured out of specification.Cook completed a review of the device history record (dhr).The dhr for the reported lot recorded no relevant non-conformances.The component lots associated with the reported lot found one relevant non-conformance affecting 26 devices.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.As adequate inspection activities have been established, and there are no other lot related complaints that have been received from the field, cook has concluded this to be a singular incident.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification, but that there are no more nonconforming devices in house or out in the field.Based upon the available information, cook has concluded that a manufacturing deficiency at the subassembly level likely contributed to this incident.Field action was assessed for the failure, however, no field action was warranted as there is no increase in occurrence.The responsible operators were retrained to the applicable steps to prevent this failure from occurring again in the future.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14249799
Report Number1820334-2022-00669
Device Sequence Number5015295
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)250125(10)14495769
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number14495769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown